Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS North Platte, NE

April 2, 2007Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 2, 2007, 4:09 PM MDT for Cherry County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2007, 4:09 PM MDT (22:09 UTC)
Expired
Apr 2, 2007, 5:15 PM MDT
In force
66 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 022209
SVRLBF
NEC031-022315-
/O.NEW.KLBF.SV.W.0027.070402T2209Z-070402T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
409 PM MDT MON APR 2 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 515 PM MDT

* AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES NORTHEAST OF INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD
  TO MOTHER LAKE...OR ALONG A LINE EXTENDING FROM 19 MILES EAST OF
  GORDON TO 39 MILES NORTH OF ARTHUR...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MERRIMAN...HIGHWAY 61 CROSSING THE NIOBRARA RIVER...INTERSECTION OF
  HIGHWAY 61 AND SHADBOLT ROAD AND HIGHWAY 61 CROSSING THE SNAKE
  RIVER BY 420 PM MDT...
  ROUND LAKE BY 435 PM MDT...
  ELI AND WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP
  RIVER BY 440 PM MDT...
  MEDICINE LAKE BY 445 PM MDT...
  SPECKEL MEIR LAKE BY 450 PM MDT...
  SCHOOLHOUSE LAKE BY 500 PM MDT...

LAT...LON 4294 10197 4210 10198 4211 10107 4297 10100

$$

BUTTLER
2 follow-up statements
000 
WWUS53 KLBF 022244
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT MON APR 2 2007

NEC031-022315-
/O.CON.KLBF.SV.W.0027.000000T0000Z-070402T2315Z/
CHERRY NE-
443 PM MDT MON APR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR WESTERN CHERRY COUNTY...

AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF MEDICINE LAKE TO HIGHWAY 61 MILE
MARKER 170...OR ALONG A LINE EXTENDING FROM 42 MILES NORTHWEST OF
MULLEN TO 34 MILES WEST OF MULLEN...MOVING EAST AT 35 MPH.

AT 422 PM MDT A HIGHWAY MESONET 30 MILES SOUTH OF MERRIMAN REPORTED 
A WIND GUST OF 52 MPH AS THE STORMS PASSED.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER BY
  450 PM MDT...
  SPECKEL MEIR LAKE AND 7 MILES SOUTH OF SCHOOLHOUSE LAKE BY 455 PM
  MDT...
  6 MILES SOUTH OF STEER CREEK CAMPGROUND BY 505 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4294 10197 4210 10198 4211 10107 4297 10100

$$

BUTTLER
000 
WWUS53 KLBF 022313
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT MON APR 2 2007

NEC031-022320-
/O.EXP.KLBF.SV.W.0027.000000T0000Z-070402T2315Z/
CHERRY NE-
510 PM MDT MON APR 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY EXPIRES
AT 515 PM MDT...

THE THUNDERSTORMS WHICH WAS RESPONSIBLE FOR THE WARNINGS HAS 
WEEKEND. HOWEVER...THUNDERSTORM WIND GUSTS TO 50 MPH ARE POSSIBLE AS 
THIS LINE CONTINUES INTO EASTERN CHERRY COUNTY. AS OF 610 PM 
CDT...THE LINE WAS ORIENTED FROM NEAR KILGORE...TO JUST NORTHEAST OF 
WHITMAN. 

IF SEVERE THUNDERSTORMS WERE OBSERVED...CONTACT LOCAL LAW 
ENFORCEMENT AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER 
SERVICE IN NORTH PLATTE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4294 10197 4210 10198 4211 10107 4297 10100

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:56 PM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 2, 1:56 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT MON APR 2 2007

.SYNOPSIS...
AREA OF TSRA DEVELOPING IN CENTRAL CHERRY COUNTY ATTM AT THE NOSE OF
UPPER JET AND ASSOCIATED SFC CONVERGENT ZONE. THOUGH SURFACE BASED
INSTABILITY IS NOT GREAT...ENOUGH ELEVATED INSTABILITY TO ENHANCE
CONVECTION ONCE DEVELOPMENT IS DEEP ENOUGH. ADDITIONAL CONVECTIVE
ACTIVITY IN WY AND THE PANHANDLE OF NEB AT THE EXIT REGION OF UPPER
JET AND DEVELOPING MID LEVEL FGEN. THE AFOREMENTIONED AREA OF
ELEVATED INSTABILITY PROGGED TO PULL EAST AHEAD OF UPPER FEATURE SO
TSRA SHOULD CONTINUE ACROSS NRN ZONES INTO THE EVENING. WITH DEW
POINT DEPRESSIONS HIGH...ACTUAL AMOUNT OF PRECIP LIMITED...HOWEVER
THIS SHOULD ENHANCE GUSTY NATURE OF WINDS AS PRECIP EVAPORATES. SOME
HAIL A POSSIBILITY THROUGH EARLY EVENING.

&&
.SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY NIGHT)...AFTER
PASSAGE OF UPPER SYSTEM WINDS SHOULD INCREASE ACROSS THE AREA...AND
WITH LOW LEVELS REMAINING MIXED INTO THE OVERNIGHT...WILL KEEP WINDY
WORDING IN GRIDS. THIS SHOULD KEEP LOW UP THROUGH MOST OF THE
NIGHT...THOUGH WILL ASSUME VALLEY AREAS SHOULD DROP OFF PRIOR TO
SUNRISE. MIN GRIDS SHOW NEAR GUIDANCE IN THE N AND SLIGHTLY BELOW IN
THE S.

SHORT RANGE MODELS IN FAIR AGREEMENT INTO MID WEEK AS THE GREAT
LAKES TROUGH GETS CARVED OUT. SFC HIGH MOVES INTO THE REGION AS
NWRLY FLOW DEVELOPS ALOFT. TIMING OF CAA SURGES WILL BE DIFFICULT
AND HENCE EVOLUTION OF SUBSEQUENT MID LEVEL FGEN DEVELOPMENTS. BEST
GUESS ON NEXT ONE SEEMS TO BE THU AS BOTH THE GFS AND NAM APPEAR ON
TRACK TO DEVELOP WEAK MID LEVEL FGEN BAND ACROSS THE CWA AND LIGHT
PRECIP. WRN HALF OF CWA SHOULD BE IN FAVORABLE REGION FOR
UPSLOPE/ISENTROPIC LIFT AS WELL AND WILL CONTINUE THE SLT CHANCES
FOR SN/RA.

.LONG TERM DISCUSSION (FRIDAY THROUGH MONDAY)...MAIN FORECAST
CHALLENGE WILL BE TEMPERATURES. ECMWF MODEL INDICATING A MORE
AMPLIFIED RIDGE AXIS FRIDAY THAN THE GFS WHICH EXTENDS SOUTH FROM
EASTERN BRITISH COLUMBIA SOUTH ALONG THE WEST U.S. COAST. ECMWF DOES
HOWEVER BRING COLDER AIR SOUTH FROM CANADA DAYS 5 AND 6 ALONG WITH
STRONG SFC HIGH PRESSURE THAN THE GFS (1030MB VS. 1018 MB). AM
FAVORING THE COOLER ECMWF SOLUTION AND WILL MAKE A FAIRLY
SIGNIFICANT ADJUSTMENT DOWN IN HIGHS FOR SATURDAY AND SUNDAY NEAR
HPC GUIDANCE NUMBERS WHICH IS MAINLY IN THE UPPER 40S TO LOWER 50S.
TIMING DISTURBANCE IN NWRLY FLOW ALOFT WILL BE VERY DIFFICULT. 00Z
GFS ENSEMBLES INDICATED A SLIGHT CHANCE FRIDAY NIGHT AND AGAIN
SUNDAY NIGHT INTO MONDAY. PREFER TO KEEP EXTENDED DRY ATTM DUE TO
TIMING ISSUES AND ANY PRECIP CHANCES WOULD BE SLIGHT CHANCE WITH
LIMITED MOISTURE AVBL.

&&

.AVIATION...
HIGH BASED TSRA WILL IMPACT AREAS NORTH AND EAST OF A KLBF-KBFF
LINE. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER
CELLS. CIGS GENERALLY MVFR/VFR WITH VSBYS P6SM OUTSIDE OF THE
STRONGER -TSRA. STRATUS WILL ATTEMPT TO BUILD INTO NORTH CENTRAL NEB
EARLY IN THE MORNING KVTN AND POINTS EAST BEHIND THE COLD FRONT. IF
THIS DEVELOPS IT WILL LAST THROUGH 18Z TUES. OTHERWISE WEST OF
KLBF-KBFF...VFR.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KAR/JWS/JMC
Hazardous weather outlook, Apr 2, 2:33 PM MDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT MON APR 2 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-031200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT MON APR 2 2007 /233 PM MDT MON APR 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL TRACK THROUGH WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT. A FEW OF THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:13 PM MDTSevere Thunderstorm WarningLBFSheridan47 min
Apr 2, 3:54 PM MDTSevere Thunderstorm WarningLBFSheridan21 min
Apr 2, 4:27 PM MDTSevere Thunderstorm WarningLBFGrant63 min
Apr 2, 4:39 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden51 min
Apr 2, 5:23 PM MDTSevere Thunderstorm WarningLBFKeith52 min
Apr 2, 5:42 PM MDTTornado WarningLBFKeith33 min
Apr 2, 5:46 PM MDTSevere Thunderstorm WarningLBFHooker44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.